Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 116, NWS Gaylord, MI

November 11, 2012

NWS Gaylord, MI issued this small craft advisory at Nov 11, 2012, 3:08 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2012, 3:08 PM EST (20:08 UTC)
Expired
Nov 12, 2012, 11:08 AM EST
In force
20 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WHUS73 KAPX 112008
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
308 PM EST SUN NOV 11 2012

LMZ323-344>346-120600-
/O.EXT.KAPX.GL.W.0040.000000T0000Z-121112T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
308 PM EST SUN NOV 11 2012

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ322-120600-
/O.NEW.KAPX.SC.Y.0116.121111T2008Z-121113T1200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
308 PM EST SUN NOV 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-342-LSZ321-120600-
/O.EXT.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
308 PM EST SUN NOV 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST TUESDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
289 
WHUS73 KAPX 120341
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EST SUN NOV 11 2012

LMZ323-344>346-121145-
/O.CAN.KAPX.GL.W.0040.000000T0000Z-121112T0600Z/
/O.EXA.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1041 PM EST SUN NOV 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ341-342-LSZ321-121145-
/O.CON.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1041 PM EST SUN NOV 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-121145-
/O.CON.KAPX.SC.Y.0116.000000T0000Z-121113T1200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1041 PM EST SUN NOV 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
210 
WHUS73 KAPX 121608
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EST MON NOV 12 2012

LSZ322-121715-
/O.CAN.KAPX.SC.Y.0116.000000T0000Z-121113T1200Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1108 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-121715-
/O.CAN.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1108 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-130015-
/O.CON.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1108 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-130015-
/O.CON.KAPX.SC.Y.0115.000000T0000Z-121113T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1108 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 12:34 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 11, 12:34 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1234 PM EST SUN NOV 11 2012

.SYNOPSIS...
ISSUED AT 355 AM EST SUN NOV 11 2012

LOW PRESSURE WILL MOVE ACROSS ONTARIO OVER THE NEXT COUPLE OF DAYS.
STRONG SOUTHERLY WINDS WILL LEAD TO UNSEASONABLY WARM WEATHER TODAY.
A STEADY RAIN WILL THEN MOVE IN LATER TONIGHT...AS A STRONG COLD
FRONT APPROACHES FROM THE WEST. THIS FRONT WILL MOVE THROUGH MONDAY
MORNING...RESULTING IN FALLING TEMPERATURES AND SNOW SHOWERS LATE IN
THE DAY INTO MONDAY NIGHT. LINGERING LAKE EFFECT SNOW SHOWERS ARE
POSSIBLE TUESDAY...WITH DRY WEATHER RETURNING FOR THE MIDDLE AND END
OF THE WEEK.

RECORD OR NEAR RECORD HIGHS ARE EXPECTED TODAY...WITH HIGHS RANGING
FROM THE 50S OVER THE U.P....TO THE MIDDLE TO UPPER 60S ACROSS LOWER
MICHIGAN.

&&

.UPDATE...
ISSUED AT 1234 PM EST SUN NOV 11 2012

EARLIER FCST UPDATE WORKING OUT JUST FINE...WITH TEMPS SOARING IN
ALL LOCATIONS...EVEN INTO EASTERN UPPER WHERE THE SURFACE WARM
FRONT IS MAKING NORTHWARD PROGRESS. PER LATEST OBS...MAY ACTUALLY
HAVE TO RAISE NUMBERS A FEW MORE DEGREES (NOT NECESSARILY A BAD
THING IN MID NOVEMBER)...WITH SOME SPOTS LIKELY TO TOUCH 70 FOR A
TIME. LOW CLOUD PLUME HAS MADE PROGRESS INTO NORTHWEST LOWER...AND
MAY STILL EXPAND INLAND A BIT MORE...BUT WILL HAVE TO SIMPLY WATCH
THIS WITH TIME. OTHERWISE...SIMPLY A BEAUTIFUL DAY OUT THERE.
ENJOY IT WHILE IT LASTS!

UPDATE ISSUED AT 1012 AM EST SUN NOV 11 2012

CHALLENGING FCST AS USUAL...WITH MAIN CONCERN BEING CLOUD COVER
TRENDS INTO THE AFTN AND JUST HOW WARM TEMPS WILL GET. JUST ABOUT
ALL OF NORTHERN MICHIGAN IS FIRMLY IN THE WARM SECTOR NOW...WITH
THE SURFACE WARM FRONT HUNG UP FROM NORTHWEST CHIPPEWA COUNTY DOWN
INTO NORTHERN LAKE HURON (VERY TYPICAL FOR THIS TYPE OF SETUP).
THAT FRONT WILL BE FORCED NORTH THE NEXT COUPLE OF HOURS AS THE
PARENT SURFACE LOW LIFTS NORTH THROUGH WESTERN ONTARIO. AIRMASS
ACROSS THE REGION IS VERY WARM...WITH A FREEZING LEVEL OF 11.2KFT
THIS MORNING...AND H8 TEMPS OF +14C/H9 TEMPS OF +12C. QUITE DRY
AIRMASS ALOFT COMBINED WITH TIGHTENING GRADIENT SHOULD PROMOTE
DECENT MIXING THROUGH THE AFTERNOON...THOUGH TIME OF YEAR WILL
PLAY A LITTLE INTO REDUCED MIXING HEIGHTS. STILL...SHOULD BE ABLE
TO AT LEAST MIX TO 900MB...IF NOT HIGHER...WHICH SHOULD PROMOTE
HIGHS WELL INTO THE 60S.

ONLY ISSUE STOPPING US FOR AN EXTREMELY WARM DAY IS CLOUD COVER.
CURRENTLY SEEING A BLOSSOMING OF HIGH LEVEL CLOUDS ACROSS MUCH OF
NORTHERN LOWER...BUT PERHAPS OF MORE IMPORTANCE IS AN AXIS OF LOW
CLOUDS DEVELOPING RATHER RAPIDLY OVER SOUTHERN LAKE MICHIGAN.
SHORT TERM GUIDANCE (RAP/12Z NAM) HAS CAUGHT ONTO THIS IDEA RATHER
NICELY...AND GIVEN STOUT BOUNDARY LAYER FLOW OF 50 KNOTS...SUSPECT
THIS LOWER CLOUD AREA WILL MAKE QUICK PROGRESS INTO AT LEAST PARTS
OF THE CWA INTO THE AFTN. HAVE TRENDED SKIES MORE CLOUDY WITH TIME
FOR MOST AREAS...BUT WILL HAVE TO WATCH TRENDS THE NEXT FEW HOURS.
GIVEN SUCH A WARM START...RAISED HIGHS SEVERAL DEGREES MOST
AREAS...MOST NOTABLY ACROSS EASTERN UPPER WHERE TEMPS SHOULD HAVE
LITTLE TROUBLE SOARING THROUGH THE 60S AS THE SURFACE WARM FRONT
PASSES. STILL RATHER HIGH CONFIDENCE SOME AREAS WILL TIE OR BREAK
RECORDS THIS AFTERNOON (SEE BELOW FOR THOSE)...BUT CLOUDS MAY BE
AN ISSUE. ALONG THE SAME LINES...BELIEVE ADDED CLOUD COVER WILL
CUT INTO DEPTH OF MIXING...HELPING CAP MAX GUSTS JUST BELOW
ADVISORY LEVEL...BUT THIS TOO IS SOMETHING TO WATCH CLOSELY. STILL
WINDY ALL AREAS...AND GOING SPS WILL BE RE-ISSUED LATER THIS
MORNING TO HIGHLIGHT THAT.

QUICK LOOK AT CURRENT RECORDS:

ALPENA           66/1927
GAYLORD          63/2010
PELLSTON         64/2010
TRAVERSE CITY    69/1915
HOUGHTON LAKE    65/1927
SAULT STE MARIE  62/1915

UPDATE ISSUED AT 644 AM EST SUN NOV 11 2012

ATMOSPHERE CONTINUES TO DRY EARLY THIS MORNING...WITH ADVECTION OF
EML/STEEP LAPSE RATE PLUME. CLOUDS ARE STARTING TO DEPART A BIT
SOONER THAN PREVIOUSLY THOUGHT...WITH EXPECTATION OF SOME DECENT
SUNSHINE FOR MOST IS ON TAP (LEAST AMOUNT ACROSS THE NW CWA). THE
SUN AND WARMTH WILL BE WELCOMED ACROSS THE REGION. NOW FOR THE
WIND. ISSUED THE SPS FOR THE 35-40MPH GUSTS...LOCALIZED 45MPH.
THAT IDEA HAS NOT CHANGED. IF ANYTHING...LATEST DATA SUGGESTS THAT
MAYBE SLIGHTLY HIGHER GUSTS COULD OCCUR. WILL BE MAKING THE
ASSESSMENT FOR A POTENTIAL NEED OF A WIND ADVISORY HEADLINE IN
THE COMING FEW HOURS...AFTER INSPECTION OF FURTHER DATA.

TEMPERATURES ARE CONTINUING TO CLIMB WITH GUSTY WINDS DEVELOPING
BEHIND THE WARM FRONT...WHICH IS NOW PASSING INTO THE FAR FAR NRN
TIP OF NRN LOWER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 355 AM EST SUN NOV 11 2012

SHARP UPPER TROUGH WORKING INTO THE HEART OF THE COUNTRY WITH DEEP
LOW PRESSURE LIFTING INTO FAR SW ONTARIO. A WARM FRONT EXTENDS
EASTWARD FROM THIS LOW PRESSURE THROUGH UPPER MICHIGAN...AND
ACROSS ROUGHLY M-66 OF NRN LOWER. THE SYSTEM COLD FRONT EXTENDS
DUE SOUTH OF THIS LOW THROUGH EASTERN MN AND CENTRAL IOWA. IN
BETWEEN THE TWO FRONTS...WARM AIR ENGULFED MOST OF THE WESTERN
GREAT LAKES...WITH TWO AXES OF DEEPER MOISTURE. ONE IS ALONG/AHEAD
OF THE COLD FRONT...AND THE OTHER WAS ALONG AND NORTH OF THE WARM
FRONT. PRECIPITATION WAS BEING ENHANCED BY A SHORTWAVE/JET STREAK
ALONG THE COLD FRONT KS/OK...WHILE WEAKER EMBEDDED VORTICITY
MAXIMA WAS RESULTING IN HIGH LEVEL SCATTERED REFLECTIVITY IN
WISCONSIN (LIGHT RAIN/SPRINKLES). THE WARM FRONT CONTINUES TO LIFT
THROUGH NRN MICHIGAN...WITH THE BEST LLJ FORCING/WAA ALMOST OUT OF
HERE TO OUR NORTH...BUT SOME OF THE EMBEDDED VORTICITY ALSO ADDING
TO THE SCATTERED REFLECTIVITIES...ESPECIALLY IN THE WESTERN CWA.
TEMPERATURES WERE WARMING FROM SOUTH TO NORTH...WHILE WINDS WERE
INCREASING OUT OF THE SOUTH WITH 45KTS JUST AT 2000 FEET UP.
READINGS WERE IN THE MIDDLE 50S TO LOWER 60S ACROSS MUCH OF NRN
LOWER...AND IN THE MIDDLE TO UPPER 40S NORTH OF THE WARM FRONT.
GUSTS HAVE REACHED 25 MPH AT TIMES WITH THE STRONG SOUTH FLOW
BEHIND THE FRONT.

TODAY...THE WARM FRONT WILL CONTINUE TO LIFT THROUGH ALL OF NRN
MICHIGAN THROUGH THE MORNING...WITH THOSE 40S READINGS RISING WELL
INTO THE 50S AND EVEN LOWER 60S. WHILE SKIES WILL CONTINUE TO SEE
MID AND UPPER CLOUDS STREAM OVERHEAD THROUGH A GOOD CHUNK OF THE
DAY...RELATIVE DRIER AIR DOES INFILTRATE ALL BUT THE FAR WESTERN
CWA. THIS WILL DEFINITELY HELP INCREASE MIXING TODAY...TAPPING
35-40KTS OF WIND AT THE TOP OF THE MIXED LAYER. THESE NEAR
ADVISORY WINDS WILL AT TIMES RESULT IN QUITE THE GUSTY DAY. MOST
AREAS LIKELY TO REMAIN BELOW ADVISORY LEVELS HOWEVER...AND WILL
NOT OPT TO ISSUE THE WIND ADVISORY. WILL ALSO ISSUE A SPECIAL
WEATHER STATEMENT TO ADVISE OF LOCALIZED WIND GUSTS TO 45MPH. WITH
THE EXITING WARM FRONT...AM EXPECTING NO ISSUES PRECIPITATION-
WISE...EXCEPT FOR CONTINUES HIGH BASED REFLECTIVITIES OVER LAKE
MICHIGAN AND FAR WESTERN CHIP/MACK COUNTIES OF EASTERN UPPER. BY
LATER THIS AFTERNOON...MAYBE MORE BONA FIDE MENTIONED OF SEEING
SOMETHING HITTING THE GROUND...AS AXIS OF DEEPER MOISTURE AHEAD OF
THE COLD FRONT...SNEAKS IN LATE IN THE DAY. WITH THE BL BECOMING
SOMEWHAT MIXED...AREAS THAT ARE IN THE 60S ALREADY...MAY NOT BE
ABLE TO RISE MUCH FURTHER....WHILE THOSE IN THE 40S RIGHT
NOW...WILL NOTICE A SIGNIFICANT RISE TODAY. ALL AREAS TO TOP OUT
IN THE LOWER TO MIDDLE 60S (POSSIBLY EVEN UPPER 60S IN DOWNSLOPING
REGIONS).

TONIGHT...BY EVENING...AFOREMENTIONED SHORTWAVE/JET STREAK/FORCING
FROM KS/OK WILL HAVE LIFTED INTO THE MISSISSIPPI VALLEY...AND
PRECIPITATION COVERAGE/SWATH ALONG/AHEAD OF THE COLD FRONT IS
EXPECTED TO BE RESPECTABLE. HOWEVER...THE UPPER TROUGH/PATTERN
BEGINS TO BECOME LESS AMPLIFIED WITH TIME...DUE TO SHORTWAVE
ACTION FLATTENING THE UPSTREAM RIDGE. IN ADDITION...THE STRONG LLJ
FORCING HELPING DRIVE THE CURRENT RESPECTABLE SWATH OF PRECIP
ALONG THE FRONT...WEAKENS WITH TIME...AS THE JET ITSELF BECOMES
LESS DEFINED/ELONGATED/STRETCHED OUT. ALL OF THIS POINTING TOWARD
AN LESS CONFIDENT IDEA OF 100% CHANCES OF RAIN FOR EVERYONE. WHILE
THERE IS CONFIDENCE IN RAINFALL FOR MOST...CAN SEE SOME BREAKS IN
THE BAND OF PRECIPITATION (SUCH AS IS OCCURRING UPSTREAM NOW).
WILL JUST LOWER THINGS TO 90% CHANCE. NO BIG DEAL...YOU'RE
PROBABLY GONNA SEE SOME RAIN. AS FAR AS TEMPS...COLD FRONT ARRIVES
OVERNIGHT. TEMPS WILL FALL BEHIND THE FRONT WITH THE WESTERNMOST
AREAS SEEING THE COLDEST TEMPS BY DAYBREAK...IN THE UPPER 30S.
NOW...PRIOR TO THAT...TEMPS ARE ALMOST ALWAYS WARMER THAN ANY MOS
DATA PROVIDES PRIOR TO THE ACTUAL FRONTAL PASSAGE. THIS MAKES THE
EASTERNMOST SECTIONS THE TOUGHER CALL. CAN SEE READINGS THERE
STILL IN THE UPPER 40S AND MAYBE EVEN AROUND 50 DEGREES...BEFORE
FALLING THROUGH THE DAY. WINDS WILL ALSO REMAIN GUSTY FOR MOST OF
THE NIGHT...ESPECIALLY IN EXPOSED HIGHER TERRAIN IN THE EVENING.
THAT SAID...SOME GUSTS STILL EXPECTED OVERNIGHT BEHIND THE FRONT
IN CAA....JUST NOT AS STRONG.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 355 AM EST SUN NOV 11 2012

A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION MONDAY
MORNING TAKING ANY REMAINING RAINFALL WITH IT. LAKE EFFECT SNOW
SHOWERS (POSSIBLY ENHANCED?) ARE EXPECTED TO DEVELOP LATE MONDAY AND
CONTINUE INTO MONDAY NIGHT WHICH WILL THEN TAPPER OFF ON TUESDAY.
RISING HEIGHTS YIELD A NEARLY ZONAL FLOW ALOFT AND QUIET WEATHER FOR
WEDNESDAY THROUGH SATURDAY. THE MAIN LONG TERM FORECAST CONCERNS
REVOLVE AROUND LAKE EFFECT POTENTIAL FOR LATE MONDAY INTO TUESDAY.

MONDAY...THE COLD FRONT CLEARS THE REGION BY LATE MORNING TAKING THE
RAIN WITH IT WHILE A DRY SLOT MOVES IN FROM LATE MORNING AND HOLDS
THROUGH EARLY AFTERNOON. SO DESPITE INCREASING OVER LAKE INSTABILITY
(AS LAKE/850 MB DELTA TS DROP FROM ABOUT 12 AT 12Z TO AN IMPRESSIVE
20 AT 00Z TUE...THE LACK OF MOISTURE (MEAN 850-700 MB RH ABOUT 30
PERCENT) WILL MAKE IT TOUGH FOR MUCH LAKE RESPONSE UNTIL LATER IN
THE DAY. THE BETTER MOISTURE ARRIVES AFTER 21Z (MEAN 850-700 MB RH
RAMPS UP TO 80 TO 90 PERCENT) SHOULD FIRE UP LAKE EFFECT IN WEST
SOUTHWEST FLOW FAVORED LOCALS BUT ONLY LIGHT ACCUMULATIONS ARE
ANTICIPATED (AN INCH OR SO). STRONG COLD AIR ADVECTION IS EXPECTED
TO DROP TEMPERATURES THROUGH THE 30S VIA BRISK WSW WINDS.

MONDAY NIGHT...WRAP AROUND MOISTURE COMBINES WITH EXCELLENT OVER
LAKE INSTABILITY (LAKE-850 MB DELTA TS OF ABOUT 20) TO BRING
NUMEROUS W/SW FLOW LAKE EFFECT SNOW SHOWERS...WITH AN INCH OR TWO OF
ACCUMULATION POSSIBLE. ELSEWHERE...SCATTERED SNOW SHOWERS ARE
EXPECTED. LOWS IN THE MIDDLE 20S TO NEAR 30.

TUESDAY...LINGERING LAKE EFFECT SNOW SHOWERS (ESPECIALLY IN THE
MORNING) IN WESTERLY FLOW AREAS DESPITE INCREASING RIDGING...DRYING
AND WARMING 850 MB TEMPERATURES. HIGHS IN THE MIDDLE TO UPPER 30S.

TUESDAY NIGHT...ANY LAST VESTIGES OF LAKE EFFECT SHOULD COME QUICKLY
TO AN END. OTHERWISE...PARTLY CLOUDY AND CHILLY WITH LOWS MAINLY IN
THE 20S (COULD EVEN BE A FEW UPPER TEENS).

WEDNESDAY THROUGH SATURDAY...OVERALL RISING HEIGHTS WITH SURFACE
HIGH PRESSURE IN CONTROL ACROSS THE REGION BRINGS MODERATING
TEMPERATURES AND A QUIET STRETCH OF WEATHER THROUGH THE PERIOD.
HOWEVER...A WEAK AND MOISTURE STARVED COLD FRONT MOVES THROUGH LATE
THURSDAY BUT WITH LITTLE TO NO IMPACT ON THE SENSIBLE WEATHER (MAYBE
JUST SOME INCREASED CLOUD COVER). HIGHS IN THE LOWER TO MIDDLE 40S
WEDNESDAY AND THURSDAY THEN THE MIDDLE TO UPPER 40S FRIDAY AND
SATURDAY. LOWS FROM THE MIDDLE 20S TO THE MIDDLE 30S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1234 PM EST SUN NOV 11 2012

VFR THROUGH THE EVENING HOURS...WITH GUSTY SOUTH WINDS UP TO 35
KNOTS EXPECTED AT ALL TERMINAL SITES. AN APPROACHING COLD FRONT
WILL BRING QUICKLY LOWERING CEILINGS TOWARD MVFR RANGE INTO LATE
EVENING...WITH RAIN BREAKING OUT FROM WEST TO EAST...PERSISTING
THROUGH EARLY MONDAY. AS MUCH COLDER AIR ADVANCES INTO THE
AREA...SUSPECT THAT RAIN MAY BRIEFLY CHANGE TO SNOW AROUND
MBL/TVC/PLN FOR A TIME...WITH A PERIOD OF IFR CONDITIONS
POSSIBLE...BEFORE GRADUAL IMPROVEMENT TAKES PLACE INTO MIDDAY
MONDAY. DESPITE A CONTINUATION OF GUSTY CONDITIONS OVERNIGHT...LOW
LEVEL WIND SHEAR WILL BE AN ISSUE AT ALL SITES GIVEN VERY STRONG
FLOW (UP TO 70 KNOTS) JUST OFF THE SURFACE.

&&

.MARINE...
ISSUED AT 355 AM EST SUN NOV 11 2012

A FEW LOCATIONS JUST SOUTH OF MANISTEE HAVE ALREADY HIT LOW END
GALE FORCE GUSTS EARLY THIS MORNING. AS A WARM FRONT CONTINUES TO
LIFT NORTH THROUGH THE DAY...CONDITIONS EVENTUALLY BECOME 2-3
DEGREES STABLE OVER THE LAKES. WHILE THIS WILL LIMIT
MIXING...STRONG WINDS JUST A COUPLE THOUSAND FEET UP WILL BE
RUNNING AROUND 45KTS. THIS COMBINED WITH COASTAL CONVERGENCE OUGHT
TO BE ENOUGH FOR GALES TO BE FELT MAINLY FROM MANISTEE TO PYRAMID
POINT. SOME OFF SHORE GUSTS ARE LIKELY TO BRING GALES TO GTV BAY
AS WELL. ELSEWHERE...ADVISORY LEVEL WINDS ARE MORE LIKELY. MAY BE
A STRETCH FOR THE STRAITS OVER TO DETOUR...BUT GIVEN THE STRENGTH
OF THE FLOW...WILL KEEP THEM INCLUDED. WINDS BECOME STRONGEST THIS
EVENING AHEAD OF APPROACHING COLD FRONT...HEADLINES FOR THE GALES
HAVE BEEN EXTENDED THROUGH THE EVENING. COLD AIR RUSHES IN BEHIND
THE FRONT...WITH WINDS SHIFTING ABRUPTLY OUT OF THE WSW WITH COLD
AIR AND INCREASING INSTABILITY. ADVISORY LEVEL WINDS AND CHOPPY
WAVES WILL PERSIST ACROSS LAKE MICHIGAN AND INTO THE NEARSHORES OF
NW LOWER/AND PARTS OF SEAL CHOIX TO THE BRIDGE. HAVE EXTENDED
THESE HEADLINES THROUGH MONDAY NIGHT. CHOPPY CONDITIONS ARE EVEN
LIKELY TO GO INTO TUESDAY AS WELL. HIGHER PRESSURE THEN BUILDS IN
AND WINDS SUBSIDE...ALTHOUGH GUSTY AT TIMES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LHZ345>349.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ323-344>346.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR LSZ321.

&&

UPDATE...LAWRENCE
SYNOPSIS...AS
SHORT TERM...SMD
LONG TERM...AS
AVIATION...LAWRENCE
MARINE...SMD
Hazardous weather outlook, Nov 11, 10:24 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1024 AM EST SUN NOV 11 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1024 AM EST SUN NOV 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY SOUTH WINDS ARE EXPECTED FOR THE AFTERNOON AND EARLY EVENING
HOURS...REACHING 40 MPH AT TIMES. LOCALIZED WIND GUSTS TO 45 MPH ARE
POSSIBLE...ESPECIALLY CLOSE TO THE LAKE MICHIGAN SHORE.

IN ADDITION...GALE FORCE WIND GUSTS WILL OCCUR OVER PORTIONS OF THE
LAKE MICHIGAN NEARSHORE AND OPEN WATERS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL GALE FORCE WINDS ARE POSSIBLE MONDAY AND MONDAY
NIGHT OVER THE NEARSHORE WATERS OF NORTHWEST LOWER MICHIGAN...AS
WEST TO SOUTHWEST WINDS STRENGTHEN BEHIND A DEPARTING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT PEAK WIND GUSTS (IF KNOWN) AND RAINFALL AMOUNTS
THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD
(ALL LOWERCASE)

SMD/LAWRENCE

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.